MAUDE Adverse Event Report: CARDINAL HEALTH SCD COMFORT KNEE LENGTH SM; SLEEVE, LIMB, COMPRESSIBLE

CARDINAL HEALTH SCD COMFORT KNEE LENGTH SM; SLEEVE, LIMB, COMPRESSIBLE
Model Number 74021
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 06/30/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported that a blood clot occurred to a patient who wore a small-size comfort sleeve.The patient's right upper calf got swollen, and the patient was diagnosed with a thrombus.The doctor has pointed out that not enough pressure might have been applied because the size small was somewhat small for the patient's leg.It is reported that the nurse did not put the sleeves on the patient firmly, thus it seems less likely the sleeve was tightening the lower leg.Usage period is 1 day.
 
Additional Manufacturer Narrative
The device history record (dhr) review could not be performed because the lot number was not available.However, all dhrs are reviewed to meet regulatory requirements prior to product release.A sample was not returned for evaluation.No additional information, pictures or videos were received.The root cause could not be determined.No actions are required at this time because the issue was not confirmed as manufacturing related.This complaint will be used for tracking and trending purposes.
 
Additional Manufacturer Narrative
A3 patient gender was added additional information: a male patient, born in 1968, was in the lithotomy position.Blood clots occurred on his right soleal vein where a swelling was observed.The patient took lixiana (edoxaban tosilate hydrate).The swelling has gone down, and the patient is in good condition.The patient was wearing the small size of the sleeves, which originally the doctor had thought might be the wrong size, but upon re-examining, small was the right size for the patient.

Brand Name
SCD COMFORT KNEE LENGTH SM
Common Device Name
SLEEVE, LIMB, COMPRESSIBLE
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
edificio b20 calle #2 zona fra
alajuela
CS  
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key17305451
Report Number3009211636-2023-00820
Device Sequence Number17738397
Product Code JOW
UDI-Device Identifier10884521130852
UDI-Public10884521130852
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number74021
Device Catalogue Number74021
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2023
Supplement Date Received by Manufacturer06/30/2023
06/30/2023
Initial Report FDA Received Date07/12/2023
Supplement Report FDA Received Date07/13/2023
09/01/2023
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale